MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM/4.5MM VA PROX FEMUR PL 252MM/RIGHT; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5MM/4.5MM VA PROX FEMUR PL 252MM/RIGHT; PLATE, FIXATION, BONE
Catalog Number 02.221.114
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e1: initial reporter is j&j company representative h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the items failed to connect during surgery, forcing surgeons to use different plate.Procedure and patient outcome were unknown.This report is for one 3.5mm/4.5mm va prox femur pl 252mm/right.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h8.H3, h6: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the threads involved in securing the plates were stripped.This stripping likely occurred due to the application of excessive torque or improper alignment during assembly.The damaged threads prevented the plates from being securely fastened, highlighting the critical importance of adhering to the specified torque limits and assembly instructions to ensure the integrity and stability of the surgical construct.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The 3.5 / 4.5 mm variable angle lcp® periprosthetic proximal femur plating system surgical technique 500754190 rev b 05/23 was reviewed.Following relevant statements were found.-a torque limiting handle set to 6 nm is required to properly tighten the connecting screw for the gt ring attachment plate.This ensures that the connection is secure and the plates are properly aligned.-failing to use the 6 nm torque limiting handle as specified may result in a weakened connection or damage to the threads in the connection holes.This can compromise the structural integrity of the plates and their ability to function as intended during and after surgery.A functional test was conducted, which revealed that the plates could not be assembled correctly due to damaged threads in the connection holes.The complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the 3.5mm/4.5mm va prox femur pl 252mm/right would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): part number: 02.221.114.Lot number: 90p4443.Manufacturing site: mezzovico.Release to warehouse date: 13 apr 2021.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances related to the malfunction were identified.Jbl-nr-0008060 was initiated for delivery times related to the warehouse, but the affected items have been worked, inspected and fully released as documented on the dhr.Corrected data: g1 manufacturing site updated.H4 device manufacture date updated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM/4.5MM VA PROX FEMUR PL 252MM/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20137693
Report Number8030965-2024-10707
Device Sequence Number7462447
Product Code HRS
UDI-Device Identifier10886982275516
UDI-Public(01)10886982275516(11)210602(17)411231(10)90P4443
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.114
Device Lot Number90P4443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown